I’ve been on methotrexate for over a year, and Humira for about 5 months. I’m also on an antidepressant. I have just started to feel the worst nausea and stomach discomfort and it seems like after I take my dose of MTX. I was on 10 tablets weekly and was just switched to 5 after complaining of the nausea. I’m also on Zofran, with little to no luck. I drink mineral water, peppermint tea, sniff and dab peppermint oil, wear Seabands, chew mints. I’m trying it all. The pain is too much, I’ve also started experiencing bouts of diarrhea days after the dose. I’m extremely weak lately and so fatigued.I literally gag whenever I take my pills. And throw up slightly. I have a doctor appt coming up and will be discussing everything. I’m afraid to approach my doctor about the medical marijuana card but at this point I’ll try anything. Has anyone had any luck talking to their doctor and any luck with thc?
Methotrexate/medical marijuana - Cure Arthritis Co...
Hello, I can share my experience. Maybe it will make a difference for you. I take Methotrexate weekly too. I take it at bedtime so I sleep through most of it. Drink 2 glasses of water in the morn after and eat a banana or applesauce. Do the same with humira injections. Also check with Doc that your antidepressants are tummy approved. My doc prescribed Zantac too. I use Ginger chews also. Relax, breathe and remember your hot and cold packs. God bless
I also wonder about the med. for depression as I have been on several that caused stomach upset. Also not sure if you are saying that you took MTX for almost a yr and no nausea until recently. I found ginger helpful for nausea
I can't answer the question about THC from any experience using it but I have read it is very helpful when used for nausea. I would not hesitate to ask the doctor about it so you can get some much needed relief. It does sound to me like MTX is the cause. You could ask about injecting MTX as many can tolerate it that way with no gastic issues I hope you find an answer that works for you
First of all, very sorry to hear you are having so much pain. I have been off all medications for RA since getting my medical card. Medical cannabis may help with several of your issues. Especially nausea and pain. CBD is proving to have many mental health benefits as well. Any doctor should be open to discussing anything available that can help. And CBD has no psychoactive effects. No high. Also turmeric is a GREAT natural anti-inflammatory. Good luck to you
Hi - On MTRX too, and all the recommended supplements. Never had nausea (thankfully - I know how this can destroy any semblance of normal living). I have had the depression and just feeling awful in the am - like I can't get up - heat all over my body. I got Setraline from my doc - not a strong anti-depressant, but helps equalize - worked wonders when I was going though peri-menapause! But not enough to fight the RA/MTHRX effect.
I finally tried Kratom - it is a legal (in most states) herbal supplement with a mild opiod effect. (I cannot handle opiods - had those for pain - awful.) Kratom does not make me high. It makes my body pain melt away, relaxes yet energizes and focuses me. I start each day with a 1/4 tsp in green tes. Per your question about talking to your doc - ABSOLUTELY you should! I told my primary I was taking Kratom and how it was helping. There are some concerns it may become a scheduled substance nation-wide - and she offered that if this happened, she would give me script for medical marijuana. It is definitely known for helping with nausea..... good luck. You're going through a much harder time than me.
PS - once you get things under control, you might also want to consider dietary changes if you haven't. I've been vegetarian most of my life, but went vegan/gluten free when I got RA - so for a few years now. Really cuts the inflammation. I was able to cut back on the MTRX dose. As long as I keep relatively active, I manage pretty well with work, travel...life. ;-j
Thank you for your advice! I’ve been vegan for a few years now and it has helped so much with my psoriasis. I’ve never had this kind of nausea before when I was on higher doses. It’s just now that it’s unbearable.My rhuemy mentioned diverticulitis before and I really hope it’s not that. Going on a week now with the stomach discomfort. I’ve heard of Kratom and will be looking into cdb as well. Hopefully the discussion with the doc is a good one!